Skip to main content
فهرست مقالات

Concurrent Serotonin Syndrome and Hyponatremia: A Case Reportand Review مقاله

نویسنده:

علمی-پژوهشی (وزارت بهداشت)/ISC (5 صفحه - از 92 تا 96)

چکیده:

Introduction: These days, selective serotonin reuptake inhibitors (SSRIs) are the most commonly prescribed and used antidepressants. Serotonin syndrome is a potentially fatal complication with hyper-serotonergic situation. Its symptoms result from over activation of the central and peripheral receptors caused by high serotonin levels. The use of SSRIs is associated with the frequency of syndrome. Hyponatremia is one of the side effects of SSRIs, especially in elderly patients. The mechanism by which SSRIs cause hyponatremia is thought to be secondary to the development of the syndrome of inappropriate antidiuretic hormone (SIADH). Patients with hyponatremia secondary to SIADH have been reported with fluoxetine, paroxetine, sertraline, fluvoxamine, and citalopram. There are very few reports about the concurrent incidence of serotonin syndrome and hyponatremia. Case Presentation: The patient was a 66-year-old woman with rheumatoid arthritis. She was treated with a fixed dose of fluoxetine and buspirone addedwith theamountof 15mgper day. The patientwashospitalized 8 weeks withsymptomsof confusion, lack of insight into timeandspace, inability to stand and walk, continuous involuntary tremor, uncoordinated and uncontrolled movements of arms and legs, hyperreflexia, and mydriasis. She also showed severe hyponatremia in the experiments. She was admitted to an academic general hospital in Iran on 2014. Based on the clinical findings, taking buspirone aside fluoxetine, as well as old age of the patient, she was diagnosed with serotonin syndrome. Treatment was carried out after discontinuation of fluoxetine and buspirone, restriction of fluid therapy, as well as prescription of sodium chloride 5%, cyproheptadine, and diazepam. Conclusions: Consumers of SSRIs are at a higher risk of hyponatremia compared to those taking other antidepressants, especially if they are simultaneously treated by diuretics. Hyponatremia and SIADH need to be considered if a patient experiences disorientation receiving SSRIs. Physicians should be aware of the probability of acute hyponatremia and serotonin syndrome secondary to SSRIs in simultaneous use of fluoxetine and buspirone with diuretics. Moreover, physicians should note that serotonin toxicity is dose-dependent rather than idiosyncratic.

کلیدواژه ها:

Buspirone ، Hyponatremia ، Serotonin Reuptake Inhibitors ، Serotonin Syndrome


برای مشاهده محتوای مقاله لازم است ورود پایگاه شوید. در صورتی که عضو نیستید از قسمت عضویت اقدام فرمایید.

لمشاهدة محتوی المقال یلزم الدخول إلی دخول الموقع.
إن كنت لا تقدر علی شراء الاشتراك عبرPayPal أو بطاقة VISA، الرجاء ارسال رقم هاتفك المحمول إلی مدير الموقع عبر credit@noormags.ir.

You should become a Sign in to be able to see articles.
If you fail to purchase subscription via PayPal or VISA Card, please send your mobile number to the Website Administrator via credit@noormags.ir.